Alert archive / Connecticut / Special Weather Statements in 2020
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 6, 2020, 4:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 6, 2020, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
612
WWUS81 KOKX 062021
SPSOKX
Special Weather Statement
National Weather Service New York NY
421 PM EDT Sat Jun 6 2020
CTZ006>008-010>012-NYZ078-079-062115-
Southern Middlesex-Southern New London-Northern New London-Northern
New Haven-Northern Middlesex-Southern New Haven-Northwest
Suffolk-Northeast Suffolk-
421 PM EDT Sat Jun 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON...
SOUTHEASTERN NEW HAVEN...SOUTHERN MIDDLESEX AND CENTRAL SUFFOLK
COUNTIES...
At 421 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Voluntown to near New Haven.
Movement was south at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
New Haven, Milford, Norwich, New London, Guilford, Southold, Clinton,
Groton, Old Saybrook, Salem, Chester, Fishers Island, Mystic, Wading
River and Plum Island.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4134 7183 4124 7205 4113 7211 4112 7215
4130 7204 4127 7222 4119 7215 4109 7227
4088 7299 4099 7301 4100 7264 4112 7242
4126 7259 4125 7292 4119 7301 4132 7308
4164 7179
TIME...MOT...LOC 2021Z 341DEG 14KT 4161 7179 4129 7297
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 6, 2:07 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 2:07 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service New York NY 207 PM EDT Sat Jun 6 2020 .SYNOPSIS... A cold front moves across the area this afternoon. High pressure will then build in tonight into Sunday, moving overhead through mid week. A cold front will approach at the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A cold front continues to approach from the west, and some showers are beginning to develop across Orange County and points northwest. The front will interact with an unstable air mass as surface based CAPE values are now >1500 J/kg per SPC mesoanalysis. Expect shower and thunderstorm coverage to increase early this afternoon particularly north and west of NYC and across interior CT. As the front surges southeast, expect a narrow window of convective activity through mid afternoon. A sea breeze is now developing as well across Long Island. Highs will be in the lower to middle 80s for most locations except the immediate coast where readings hold in the 70s. It is not out of the question for Urban NE NJ to see temperatures approach 90 degrees. There is a moderate rip current risk at the ocean beaches due to lingering long period swells. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... The cold front moves offshore Saturday evening with the upper trough continuing to settle over the eastern seaboard. High pressure begins to build south out of Canada. Any lingering clouds will clear overnight with temperatures falling into the upper 50s and lower 60s. A near seasonable and less humid air mass will be in place on Sunday as the high pressure continues to build across the Northeast. The only caveat to a mostly sunny day is a slight chance for an afternoon/evening light shower across eastern Connecticut. This is due to the trough axis moving across and some energy within the trough. Moisture is limited so it is likely coverage will be very limited if showers develop. Heights rise aloft Sunday night as the trough moves off the New England coast. Clear skies will lead to temperatures dropping into the 40s for the outlying areas and into the 50s closer to the NYC metro. && .LONG TERM /MONDAY THROUGH FRIDAY/... Upper level ridging and associated surface high pressure will build into northeast Monday through the middle of next week resulting in a long stretch of dry weather. As high pressure moves overhead, temperatures will be rise to normal or a few degrees above through most of the week. For the second part of next week, an upper-level trough will approach the region from the west, breaking down the ridge. Rain returns to the forecast late Thursday into Friday associated with an approaching cold front. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A cold front will move through this afternoon ending the threat for any showers/thunderstorms. A front moving across the region this afternoon will continue the threat for some VCTS for a few hours, otherwise VFR conditions forecast for all terminals. Winds shift W-NW 10-15 kt with gusts 20-25 kt this afternoon. Winds decrease tonight then winds gust again on Sunday out of the N-NW. .OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY... .Sun...VFR. NW gusts 15-20 kt. .Mon-Wed...VFR. S gusts around 20 kt on Weds. .Thu...VFR-MVFR in showers. S gusts around 15 kt. && .MARINE... A cold front moves across the waters this afternoon and evening. 20 kt gusts are possible with the front passage. Otherwise, sub-SCA conditions are forecast through Wednesday as a weak pressure gradient will be in place. && .HYDROLOGY... No hydrologic impacts are forecast through next week. && .TIDES/COASTAL FLOODING... A coastal flood statement has been issued for this evening's high tide for the south shore back bays in southern Nassau and Southern Queens. Total water levels remain high due to the recent fall moon. Another statement may be needed for Sunday evening's high tide. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing its final stages of testing, and is operating at full power. KOKX WSR-88D radar will be down until approximately June 15 for the pedestal refurbishment. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...DBR/DS NEAR TERM...DBR/DS SHORT TERM...DS LONG TERM...CB/DS AVIATION...Fig MARINE...DS HYDROLOGY...DS
Hazardous weather outlook, Jun 6, 3:35 AM EDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service New York NY 335 AM EDT Sat Jun 6 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-070745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 335 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-070745- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 335 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 6, 2:33 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service New York NY
233 PM EDT Sat Jun 6 2020
NJZ104-NYZ071>073-080-176>179-061915-
Eastern Bergen-Southwest Suffolk-Northern Queens-Southern
Queens-Bronx-Southern Westchester-New York (Manhattan)-Northern
Nassau-Southern Nassau-
233 PM EDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERGEN...SOUTHERN
WESTCHESTER...QUEENS...BRONX...WESTERN SUFFOLK...NEW YORK (MANHATTAN)
AND NASSAU COUNTIES...
At 232 PM EDT, a strong thunderstorm was located over Mott Haven,
moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New York, Yonkers, New Rochelle, Hackensack, Freeport, Valley Stream,
Long Beach, Lindenhurst, Glen Cove, Bergenfield, Garden City,
Lynbrook, Mineola, Westbury and Babylon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4057 7377 4065 7386 4069 7387 4068 7390
4078 7400 4081 7399 4082 7402 4081 7404
4086 7409 4099 7391 4091 7371 4088 7373
4086 7366 4088 7365 4078 7344 4070 7322
4067 7327 4067 7326 4061 7332 4057 7356
TIME...MOT...LOC 1832Z 317DEG 25KT 4084 7392
JPSpecial weather statement, Jun 6, 3:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service New York NY
328 PM EDT Sat Jun 6 2020
NYZ075-176-178-179-062030-
Northern Queens-Southern Queens-Kings (Brooklyn)-Southern Nassau-
328 PM EDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...KINGS AND SOUTHWESTERN
NASSAU COUNTIES...
At 328 PM EDT, a strong thunderstorm was located over Crown Heights,
moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Valley Stream, Long Beach, Lynbrook, Flatbush, Rockaway Beach, Crown
Heights, Woodmere, Kennedy Airport, Jamaica, Cedarhurst, Atlantic
Beach, Bensonhurst, Howard Beach, Ozone Park and Arturo Toscanini Ps.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4063 7406 4071 7399 4071 7397 4074 7396
4078 7392 4059 7345 4057 7357 4057 7376
4054 7390
TIME...MOT...LOC 1928Z 302DEG 25KT 4067 7392
JPSpecial weather statement, Jun 6, 3:37 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service New York NY
337 PM EDT Sat Jun 6 2020
CTZ007-008-011-012-062015-
Southern Middlesex-Southern New London-Northern New London-Northern
Middlesex-
337 PM EDT Sat Jun 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON AND CENTRAL
MIDDLESEX COUNTIES...
At 335 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Rocky Hill to near Lebanon. Movement was
southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Middletown, Norwich, New London, Colchester, East Hampton, Groton,
Old Saybrook, Salem, Chester, Mystic, Hartford, Waterford, East Lyme,
Ledyard and Cromwell.
LAT...LON 4166 7216 4164 7194 4142 7183 4140 7184
4134 7183 4133 7184 4128 7241 4162 7269
4165 7250 4158 7247 4160 7241 4159 7239
4160 7238 4160 7234 4161 7233 4164 7233
4167 7227 4169 7227 4171 7224
TIME...MOT...LOC 1935Z 294DEG 23KT 4167 7269 4162 7218
DBRSpecial weather statement, Jun 6, 3:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service New York NY
345 PM EDT Sat Jun 6 2020
NYZ078>081-179-062045-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-Southern Nassau-
345 PM EDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SUFFOLK AND EAST CENTRAL NASSAU
COUNTIES...
At 345 PM EDT, a strong thunderstorm was located over Brentwood,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Islip, Huntington, Riverhead, Lindenhurst, Babylon, Patchogue,
Farmingdale, Northport, Commack, Manorville, Shirley, Medford,
Huntington Station, Center Moriches and Plainview.
LAT...LON 4067 7357 4080 7350 4079 7345 4086 7346
4093 7343 4094 7326 4092 7322 4094 7317
4096 7256 4079 7258 4070 7289 4064 7309
4062 7324
TIME...MOT...LOC 1945Z 271DEG 27KT 4080 7327
JPSpecial weather statement, Jun 6, 4:11 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service New York NY
411 PM EDT Sat Jun 6 2020
CTZ008-062115-
Northern New London-
411 PM EDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW LONDON
COUNTY...
At 411 PM EDT, a strong thunderstorm was located near Plainfield,
moving east at 65 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Ledyard, Griswold, Preston, Lisbon, Voluntown, North Stonington and
Jewett City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4146 7179 4145 7199 4164 7200 4163 7195
4164 7186 4164 7179
TIME...MOT...LOC 2011Z 270DEG 57KT 4165 7191
JPSpecial weather statement, Jun 6, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
421 PM EDT Sat Jun 6 2020
CTZ006>008-010>012-NYZ078-079-062115-
Southern Middlesex-Southern New London-Northern New London-Northern
New Haven-Northern Middlesex-Southern New Haven-Northwest
Suffolk-Northeast Suffolk-
421 PM EDT Sat Jun 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON...
SOUTHEASTERN NEW HAVEN...SOUTHERN MIDDLESEX AND CENTRAL SUFFOLK
COUNTIES...
At 421 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Voluntown to near New Haven.
Movement was south at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
New Haven, Milford, Norwich, New London, Guilford, Southold, Clinton,
Groton, Old Saybrook, Salem, Chester, Fishers Island, Mystic, Wading
River and Plum Island.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4134 7183 4124 7205 4113 7211 4112 7215
4130 7204 4127 7222 4119 7215 4109 7227
4088 7299 4099 7301 4100 7264 4112 7242
4126 7259 4125 7292 4119 7301 4132 7308
4164 7179
TIME...MOT...LOC 2021Z 341DEG 14KT 4161 7179 4129 7297
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:24 AM EDT | Coastal Flood Statement | OKX | Nassau, Queens | 20 hr |
| Jun 6, 1:08 PM EDT | Special Weather Statement | OKX | Orange | 67 min |
| Jun 6, 2:16 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens | 59 min |
| Jun 6, 2:33 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens | 42 min |
| Jun 6, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 26 min |
| Jun 6, 3:28 PM EDT | Special Weather Statement | OKX | Kings, Queens | 62 min |
| Jun 6, 3:45 PM EDT | Special Weather Statement | OKX | Suffolk | 60 min |
| Jun 6, 4:43 PM EDT | Special Weather Statement | OKX | Suffolk | 47 min |
| Jun 6, 4:45 PM EDT | Special Weather Statement | OKX | Nassau, Queens | 45 min |
| Jun 6, 6:29 PM EDT | Special Marine Warning | OKX | 30 min | |
| Jun 6, 3:37 PM EDT | Special Weather Statement | OKX | 38 min | |
| Jun 6, 4:11 PM EDT | Special Weather Statement | OKX | 64 min | |
| Jun 6, 5:22 PM EDT | Special Weather Statement | OKX | 38 min |
Nearby
Special Weather Statements in Connecticut, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.